Thunderstorm Wind, Allen
- When
- July 27, 4:35 PM EST
- Where
- Allen County, Spencerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.700, -84.350
Law enforcement reported trees down in Spencerville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 27, 1:40 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 140 PM EST SUN JUL 27 2003 PREFRONTAL TROUGH LOCATED OVER THE NORTHERN PART OF THE CWA EARLY THIS AFTERNOON...WITH CONVECTION FIRING ALONG IT. WITH AMPLE MSTR TO THE SOUTH...DECENT WRLY 850MB FLOW AND SLOW MVMT OF BOUNDARY TOWARDS THE SOUTH...AM EXPECTING PRECIP TO LINGER THROUGH MUCH OF THE EVENING...MAINLY SOUTH OF INTERSTATE 80...THEN DRIFTING SLOWLY SOUTH FROM THERE OVERNIGHT. WILL ADD MENTION OF HEAVY RAIN TO THIS EVENING...BUT HOLD OFF ON SVR MENTION SINCE IT LOOKS LIKE HEAVY RAIN THREAT WILL BE GREATER THAN SVR INTO THE OVERNIGHT HOURS. FRONT STILL LOOKS TO BE IN THE SOUTHERN COUNTIES MAINLY MOM AM...BUT WITH NO MAJOR PUSH EXPECTED RIGHT AWAY...WILL NOT WORRY ABOUT TIMING THE PRECIP OUT OF THOSE COUNTIES. HIGH PRESSURE WILL CLEAR THINGS OUT UNTIL WEDS WHEN NEXT SYSTEM APPROACHES FROM THE WEST. MODELS HAVE BEEN TRENDING SLOWER WITH THIS SYSTEM. THINK THAT WEDS COULD BE DRY EVERYWHERE...BUT TO MATCH WITH SURROUNDING SITES AND PLAY IT SAFE WILL KEEP CHC POPS IN THE NW FOR WEDS AFTN. TEMPS EXPECTED TO BE BELOW NORMAL ON MONDAY...WITH MODERATION BACK TO NEAR NORMAL BY MID WEEK. EXTENDED DISCUSSION...WED NGT THROUGH SUNDAY ONLY MINOR CHANGES TO EXTENDED GRIDS. BEST CHC FOR PRECIP WITH NEXT SYSTEM LOOKS TO BE THURS THROUGH SAT...BUT WILL KEEP CHC POPS IN WEDS NGT TO BLEND WITH SITES. WILL HAVE SUNDAY DRY AS LOOKS LIKE WILL BE IN BETWEEN SYSTEMS. .IWX... IN...NONE. MI...NONE. OH...NONE. FISHER/PBM
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EST SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO TONIGHT ACROSS THE REGION. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH SATURDAY. IT REMAINS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
INZ003>009-012>018-020-022>027-032>034-MIZ077>080-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 PM EST SUN JUL 27 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 807 FOR PORTIONS OF NORTHERN INDIANA AND EXTREME SOUTHWESTERN LOWER MICHIGAN HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES. IN MICHIGAN...BERRIEN AND CASS. IN INDIANA...LAPORTE...ST JOSEPH...ELKHART...STARKE...MARSHALL ...KOSCIUSKO...FULTON...PULASKI...WHITE...CASS AND MIAMI. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING HOURS...BUT THE THREAT FOR SEVERE WEATHER HAS ENDED. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM EST (6 PM EDT) FOR THE FOLLOWING COUNTIES. IN MICHIGAN...ST JOSEPH AND BRANCH. IN INDIANA...LAGRANGE...DEKALB...NOBLE...STEUBEN...WHITLEY...ALLEN ...JAY...WELLS...HUNTINGTON...WABASH...GRANT...BLACKFORD AND ADAMS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0431 PM EST SUN JUL 27 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 5 WSW BERNE IN WIND DAMAGE
07/27/03 ADAMS TREE DOWN ACROSS ROAD IN
LINN GROVE
0410 PM GENEVA IN WIND DAMAGE
07/27/03 ADAMS POWER LINES DOWN
HITCHCOCKThe Northern Indiana radar (KIWX), 135 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down in Spencerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372831.